Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 20, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 18, 1995, 12:59 PM EST for Lake County, Orange County, Osceola County, Florida. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Mar 18, 1995, 12:59 PM EST (17:59 UTC)
- Expired
- Mar 18, 1995, 2:00 PM EST
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Lake County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -562 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 181802 RRA SVRMLB FLC069-095-097-181900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1259 PM EST SAT MAR 18 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY ...OSCEOLA COUNTY AT 1 PM WEATHER RADAR WAS INDICATING A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF DISNEY WORLD AND WAS MOVING EAST AT 20 MPH AND WILL AFFECT EXTREME SOUTHERN LAKE COUNTY...THE DISNEY AREA ATTRACTIONS AND THE KISSIMMEE AREA. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. OTHER STRONG THUNDERSTORMS WERE LOCATED JUST SOUTHWEST OF LAKE KISSIIMMEE AND WILL AFFECT AREAS FROM HOLOPAW TO KEENANSVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:56 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 18, 9:56 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 941 AM EST SAT MAR 18 1995 FEW HRS OF MRNG SUN...CAPE SWD SHUD ALLOW TMPS TO WARM ENUF FOR S/B DVLPMNT. TRW COMPLEX OVR ERN GLF TO SPREAD ONSHORE WITH OUTFLOW BDRYS SPREADING EWD AND INITIATING SCT CNVTN ACRS INTERIOR ZNS AFTN HRS. 12Z ETA PROGS IMPLY PVA ACRS FA TDA AS VORT MAX ASSOCIATED WITH GLF UPR LO REACHES NW FL ARND 00Z. ALTHO LO LVL WND FIELDS WK AND SFC TMPS SHUD ONLY RCH 70S...COLD MD LVL TMPS LKLY TO LEAD TO FEW HAIL PRODUCING TRW. IF E CST S/B SETS UP...STG LCL CNVRGC MAY FURTHER INCR SVR THREAT AND TRW CVRG CSTL CNTYS BY LT AFTN. PRESENCE OF 850 TROF AXIS ACRS CNTL PEN MAY FURTHER ADD TO LWR LVL CNVRGC. WITH ALL ZNS CNTLY IN GUD CHC POP CAT...WL INCR POPS TO LKLY CSTL ZNS BREVARD SWD TO DELINIATE GREATEST FORCING DUE TO MESOSCALE BDRYS. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN SPRATT
In the hours before
Special weather statement, Mar 18, 10:45 AM EST, 2 hours 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-181730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST SAT MAR 18 1995 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... A UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHEASTERN GULF OF MEXICO WILL MOVE SLOWLY EAST TODAY..REACHING NORTHWEST FLORIDA DURING THE EVENING. ABUNDANT MOISTURE...UNSEASONABLY COLD TEMPERATURES IN THE MID ATMOSPHERE...COMBINED WITH AFTERNOON HEATING...WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS. THE GREATEST THREAT WILL BE LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. NICKEL TO QUARTER SIZE HAIL ALREADY OCCURRED WITH A THUNDERSTORM NEAR SARASOTA DURING THE LATE MORNING. SOME OF THE STORMS MAY ALSO PRODUCE PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED STRONG WIND GUSTS. SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS INLAND AREAS AND ALONG THE IMMEDIATE COAST SOUTH OF CAPE CANAVERAL BY EARLY AFTERNOON. AS THE STORMS MOVE TOWARD THE EAST AND MEET THE SEA BREEZE...ADDITIONAL DEVELOPMENT WILL OCCUR ALONG THE EAST COAST DURING MID TO LATE AFTERNOON. BOATERS ON THE INTRACOASTAL AND COASTAL WATERS SHOULD BE PREPARED FOR STORMS MOVING OFF THE PENINSULA DURING THE AFTERNOON AND EVENING. SPOTTERS ARE ADVISED TO MONITOR THE LATEST CONDITIONS AND REPORT ANY SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. AMATEUR RADIO GROUPS ARE ADVISED TO ACTIVATE IF A SEVERE WEATHER WATCH IS ISSUED FOR THEIR AREA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR LATER UPDATES. SPRATT
Special weather statement, Mar 18, 11:15 AM EST, 1 hour 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-181730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST SAT MAR 18 1995 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... A UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHEASTERN GULF OF MEXICO WILL MOVE SLOWLY EAST TODAY..REACHING NORTHWEST FLORIDA DURING THE EVENING. ABUNDANT MOISTURE...UNSEASONABLY COLD TEMPERATURES IN THE MID ATMOSPHERE...COMBINED WITH AFTERNOON HEATING...WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS. THE GREATEST THREAT WILL BE LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. NICKEL TO QUARTER SIZE HAIL ALREADY OCCURRED WITH A THUNDERSTORM NEAR SARASOTA DURING THE LATE MORNING. SOME OF THE STORMS MAY ALSO PRODUCE PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED STRONG WIND GUSTS. SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS INLAND AREAS AND ALONG THE IMMEDIATE COAST SOUTH OF CAPE CANAVERAL BY EARLY AFTERNOON. AS THE STORMS MOVE TOWARD THE EAST AND MEET THE SEA BREEZE...ADDITIONAL DEVELOPMENT WILL OCCUR ALONG THE EAST COAST DURING MID TO LATE AFTERNOON. BOATERS ON THE INTRACOASTAL AND COASTAL WATERS SHOULD BE PREPARED FOR STORMS MOVING OFF THE PENINSULA DURING THE AFTERNOON AND EVENING. SPOTTERS ARE ADVISED TO MONITOR THE LATEST CONDITIONS AND REPORT ANY SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. AMATEUR RADIO GROUPS ARE ADVISED TO ACTIVATHE IF A SEVERE WEATHER WATCH IS ISSUED FOR THEIR AREA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR LATER UPDATES. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:06 PM EST | Severe Thunderstorm Warning | MLB | Indian River | 69 min |
| Mar 18, 1:34 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.